Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 336, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 27, 2012, 6:12 PM CDT for Butler County, Stoddard County, Wayne County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 27, 2012, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 132 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:45 PM CDT | HAIL 1 | 7 N Poplar Bluff, MO | QUARTER SIZE HAIL REPORTED. WINDS ESTIMATED 60 TO 70 MPH ASSOCIATED WITH THIS STORM. DOWNED TREES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WUUS53 KPAH 272312 SVRPAH MOC023-207-223-272345- /O.NEW.KPAH.SV.W.0336.120727T2312Z-120727T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 612 PM CDT FRI JUL 27 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BUTLER COUNTY IN SOUTHEAST MISSOURI... WEST CENTRAL STODDARD COUNTY IN SOUTHEAST MISSOURI... SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI... * UNTIL 645 PM CDT. * AT 608 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAPPAPELLO...OR NEAR WAPPAPELLO LAKE AREA...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... PUXICO AND ROMBAUER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3697 9004 3676 9015 3691 9058 3708 9046 TIME...MOT...LOC 2313Z 299DEG 13KT 3692 9026 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
105 WWUS53 KPAH 272324 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 624 PM CDT FRI JUL 27 2012 MOC023-207-223-272345- /O.CON.KPAH.SV.W.0336.000000T0000Z-120727T2345Z/ BUTLER MO-STODDARD MO-WAYNE MO- 624 PM CDT FRI JUL 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WAYNE...WEST CENTRAL STODDARD AND NORTH CENTRAL BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 645 PM CDT... AT 622 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAPPAPELLO...OR 8 MILES SOUTH OF WAPPAPELLO LAKE AREA...MOVING SOUTHEAST AT 20 MPH. ANOTHER STORM CAPABLE OF PRODUCING SEVERE WEATHER WAS NEAR WILLIAMSVILLE...ALSO MOVING SOUTHEAST AT 20 MPH. LAT...LON 3697 9004 3676 9015 3691 9058 3708 9046 TIME...MOT...LOC 2324Z 337DEG 19KT 3686 9029 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:32 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 27, 3:32 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 332 PM CDT FRI JUL 27 2012 .UPDATE... ISSUED AT 302 PM CDT FRI JUL 27 2012 NOW THAT STORMS ARE STARTING TO FIRE JUST NW OF OUR AREA ALONG THE MS RIVER...WILL GO WITH LIKELY STORM CHANCES FROM MW TO SE DURING THE COURSE OF THE LATE AFTN AND EARLY EVENING. THE STORM PREDICTION CENTER HAS STATED THERE IS A 60 PERCENT JUST OF ISSUING A WATCH BOX FOR AREAS ALONG AND NORTHWEST OF THE OHIO RIVER OM THE NEXT COUPLE OF HOURS. UPDATE ISSUED AT 1239 PM CDT FRI JUL 27 2012 UPDATED MAINLY TO INCREASE THUNDERSTORM CHANCES...ESPECIALLY ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA THIS AFTERNOON. FOR NOW WILL KEEP POPS IN THE SCATTERED CATEGORY UNTIL ANY THUNDERSTORMS MANAGE TO DEVELOP. ALSO INCREASED DEW POINTS...WHICH PUSHES AFTN HEAT INDEX VALUES INTO THE 100 TO 105 RANGE THIS AFTERNOON. ADDITIONAL UPDATE TO AVIATION SECTION FOR THE NEW 18Z TAF ISSUANCE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 302 PM CDT FRI JUL 27 2012 PLEASE SEE ABOVE UPDATE DISCUSSION REGARDING SCT SHOWERS AND THUNDERSTORMS ALONG ADVANCING COLD FRONT WHICH IS ENTERING OUR FORECAST AREA AS I TYPE THIS MESSAGE. STILL UNCERTAINTIES AS TO THE SIGNIFICANCE THE STORMS WILL ACHIEVE. THERE IS STILL SOME WEAK THERMAL INHIBITION WHERE THE STORMS ARE TRYING TO FORM. HOWEVER...THIS IS PROGGED BY MOST NEAR TERM MODELS TO DISSIPATE MID TO LATE AFTERNOON AS ACTIVITY ADVANCES INTO MORE UNSTABLE AIR IN SE MO AND ALONG THE OHIO RIVER VALLEY. IF STORMS INC ERASE IN THE NEXT FEW HOURS...THE STORM PREDICTION CENTER WILL PROBABLY ISSUE A SEVERE THUNDERSTORM WATCH FOR THAT REGION LATE THIS AFTERNOON INTO THE EARLY EVENING. ONCE THE FRONT CLEARS THE REGION THIS EVENING...LOOK FOR A MOSTLY DRY AND LESS HUMID WEEKEND COMING UP AS HIGH PRESSURE AT THE SFC TAKES OVER AND FLOW ALOFT TURNS NWLY. WEAK SFC BOUNDARY/WARM FRONT MAY RETURN LATE SUNDAY/SUNDAY NIGHT ALONG THE MS RIVER. THIS FEATURE WILL SOMETIMES COMBINE WITH NW FLOW ALOFT TO PRODUCE NOCTURNAL CONVECTION SYSTEMS...SO WILL GO WITH AT LEAST SMALL STORM CHCS ALONG AND NE OF THIS FRONT. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 302 PM CDT FRI JUL27 2012 MODELS ARE IN A LITTLE BETTER AGREEMENT FOR MONDAY BRINGING SOME PRECIP ACROSS THE PAH FORECAST AREA AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. BOTH GFS AND ECMWF SHOW MORE SIGNIFICANT QPF MONDAY NIGHT...WHILE THE GEM SHOWS MINIMAL QPF AS IT BRINGS A COLD FRONT ACROSS THE REGION MORE QUICKLY AND THEN GENERATES BETTER QPF TO OUR SOUTH. STAYING CLOSE TO THE ECMWF AND GFS...WENT WITH BETTER CHANCE POPS FOR MONDAY NIGHT INTO TUESDAY...WITH HIGHER POPS FOCUSED IN OUR EAST/SOUTHEAST COUNTIES. ECMWF THEN DRIES THINGS OUT FOR WEDNESDAY...WHILE GFS LINGERS SOME PRECIP IN OUR SOUTHERN COUNTIES INTO EARLY WEDNESDAY. PREFER THE MORE PROGRESSIVE ECMWF...AND WENT WITH DRY CONDITIONS ON WEDNESDAY FOR NOW. THE FORECAST REMAINS FUZZY THROUGH THE REMAINDER OF THE EXTENDED AS OUR REGION CONTINUE TO BE IN NORTHWEST FLOW. POPS ARE NOT OUT OF THE QUESTION FOR THE REST OF THE EXTENDED...AND INCLUDED SOME SLIGHT CHANCE POPS ON FRIDAY WHEN THE ECMWF SHOWS AND UPPER WAVE MOVING THROUGH. SOUTHERLY FLOW WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH THE EXTENDED. DEW POINTS WILL ALSO INCREASE A LITTLE THROUGH MID WEEK...AND SOME AREAS WILL LIKELY SEE AFTERNOON HEAT INDICES CREEP BACK ABOVE THE CENTURY MARK MUCH OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 302 PM CDT FRI JUL 27 2012 THERE WILL BE THE POTENTIAL FROM AROUND 21Z THROUGH ABOUT 02Z OR SO FOR STRONG TO POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT AS COLD FRONT SWEEPS SOUTHEAST INTO VERY MOIST AND UNSTABLE AIR OVER MUCH OF THE REGION. IF STORMS DO MANAGE TO FORM...DAMAGING WIND GUSTS AND LARGE HAIL WILL BE A CONCERN. FOR NOW...NOTHING ON THE RADAR...AND WILL ONLY GO WITH VCTS UNTIL THE SITUATION BECOMES MORE CLEAR. MVFR TO IFR FOG WILL BE LIKELY AGAIN SATURDAY MORNING...ESPECIALLY WHERE RAIN OCCURS TODAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...MEFFERT SHORT TERM...MEFFERT LONG TERM....RST AVIATION...MEFFERT
Hazardous weather outlook, Jul 27, 12:19 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1219 PM CDT FRI JUL 27 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1219 PM CDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. THE STORM PREDICTION CENTER HAS OUTLOOKED MOST OF THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THAT TIME FRAME. DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL WILL BE THE PRIMARY CONCERNS...THOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. ANY STORMS THAT DO FORM WILL ALSO CONTAIN FREQUENT DEADLY LIGHTNING AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON AND OFF FROM SUNDAY THROUGH WEDNESDAY. ISOLATED SEVERE STORMS CANNOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS PROBABLE THIS AFTERNOON INTO THE EARLY EVENING.
In the hours before
Local storm report, Jul 27, 5:10 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
510 PM CDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST 1 S DELTA 37.18N 89.74W
07/27/2012 E70 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
LOT OF TREE BRANCHES DOWN. VERY HEAVY RAIN ASSOCIATED
WITH THE STORM.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 33 min |
| Jul 27, 4:44 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Scott | 46 min |
| Jul 27, 5:04 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, Scott, Stoddard | 41 min |
| Jul 27, 5:12 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 18 min |
| Jul 27, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 33 min |
| Jul 27, 6:43 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.